Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 30, 1998, 6:20 PM CDT for Franklin County, Grundy County, Warren County, Tennessee. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1998, 6:20 PM CDT (23:20 UTC)
- Expired
- Apr 30, 1998, 7:50 PM CDT
- In force
- 90 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Grundy County, TN, Warren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302321 FFWBNA TNC051-061-175-177-010050- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 620 PM CDT THU APR 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN FRANKLIN COUNTY IN MIDDLE TENNESSEE GRUNDY COUNTY IN SOUTHEASTERN TENNESSEE VAN BUREN COUNTY IN SOUTHEASTERN TENNESSEE WARREN COUNTY IN MIDDLE TENNESSEE * UNTIL 750 PM CDT * AT 615 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS SECTIONS OF FRNAKLIN...GRUNDY...WARREN AND VAN BUREN COUNTIES. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES HAS LIKELY FALLEN SINCE 515 PM CAUSING RAPID RISES ALONG CREEKS AND STREAMS AS WELL AS DRAINAGE DITCHES ALONG ROADWAYS. ADDITONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE THROUGH 7 PM WHICH WILL LIKELY MAKE MATTERS WORSE WHERE HIGH WATER IS NOW OCCURRING. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:30 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU APR 30 1998 MARGINAL UNSTABLE AIRMASS OVER CWA SHOULD CONTINUE TO SUPPORT SHOWER AND THUNDERSTORM ACTIVITY INTO THE EVENING HOURS. NGM INITIALIZES LOW LEVEL MOISTURE FIELD THE BEST AND WILL BE THE MODEL OF CHOICE FOR FORECAST PERIOD. NGM MOVES LOW PRESSURE FROM SOUTHERN ILLINOIS INTO EASTERN PORTIONS OF THE OHIO RIVER VALLEY BY THE END OF THE PERIOD. IT ALSO MOVES SLOW MOVING SURFACE COLD FRONT TO OUR EAST BY 12Z FRI.SECONDARY COLD FRONT MOVES LATER IN THE DAY AND WILL BE ASSOCIATED WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS.BREAKAGE IN THE CLOUD FIELD WILL OCCUR DURING THE DAY ON SATURDAY AS UPPER LEVEL RIDGE MOVES INTO CWA. HOWEVER...LOOKS LIKE ANOTHER SHORTWAVE WILL MOVE INTO CWA AFTER 48HRS PROVIDING PRECIPATION CHANCES FOR CWA WITH A MORE PRONOUCED LOW LEVEL MOISTURE FLOW. WOULD RECOMMEND THE MENTIONING OF A SLIGHT CHC AT LEAST OVER SOUTHERN PORTIONS OF CWA FOR FRI DUE TO SECONDARY TROUGH OVER REGION. THUS...WILL LEAN TOWARD MOS NUMBERS FOR PCPN DURING ALL PDS...WOULD RECOMMEND HOWEVER VALUES IN THE 20% RANGE FOR FRI NIGHT. WILL COMPROMISE BETWEEN MOS/FAN VALUES FOR TEMPS FIRST THREE PERIODS ...AND GO CLOSE TO FAN FOR FOURTH. BNA 53/68/52/74 5521 14 JBW
In the hours before
Local storm report, Apr 30, 4:53 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
453 PM CDT THU APR 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM MANCHESTER TN .75 INCH HAIL
04/30/98 COFFEE COFFEE COUNTY SHERIFF
OFFICE REPORTED DIME SIZE
HAIL IN MANCHESTER.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 63 min |
| Apr 30, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 50 min |
| Apr 30, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
| Apr 30, 6:20 PM CDT | Flash Flood Warning | OHX | Van Buren | 90 min |
| Apr 30, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 34 min |
| Apr 30, 6:46 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 119 min |
| Apr 30, 6:46 PM CDT | Flash Flood Warning | OHX | White | 119 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.